Hail, Indian River
- When
- July 29, 3:00 PM EST
- Where
- Indian River County, Vero Beach
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.630, -80.400
Hail was reported along US Highway 1 just north of Vero Beach.
Pulse thunderstorms on the coast produced hail in Vero Beach.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Pulse thunderstorms on the coast produced hail in Vero Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 29, 1:05 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT SUN JUL 29 2007 .DISCUSSION...THROUGH TONIGHT...ONGOING SCATTERED CONVECTION ACROSS THE INTERIOR WILL SPREAD EAST TO THE COAST THROUGH LATE AFTERNOON WITH INCREASING COVERAGE AS ACTIVITY INTERACTS WITH LAKE BREEZE BOUNDARIES. WEAK EAST COAST SEA BREEZE BOUNDARY SOUTH OF CAPE CANAVERAL SHOULD REMAIN PINNED TO THE IMMEDIATE COAST DUE TO OPPOSING OFFSHORE GRADIENT FLOW. AS STORMS FROM THE INTERIOR INTERACT WITH THE COASTAL BOUNDARY...EXPECT INCREASE OF COVERAGE/INTENSITY MID-LATE AFTERNOON. SECOND ROUND OF ISOLATED-SCATTERED CONVECTION EXPECTED TO MOVE ACROSS CWA FROM THE WEST DURING LATE AFTERNOON/EARLY EVENING. WILL INDICATE POPS LOWERING TO 20/30 PERCENT FOR INLAND/COASTAL COUNTIES THIS EVENING. A FEW STORMS COULD BECOME STRONG...MAINLY NEAR BREVARD COAST SOUTHWARD AS CONVERGENCE IS MAXIMIZED. MAIN THREAT APPEARS TO BE STRONG MICROBURST WINDS AS WELL AS FREQUENT TO POSSIBLY EXCESSIVE CLOUD TO GROUND LIGHTNING NEAR BOUNDARY INTERACTIONS. MONDAY THROUGH WEDNESDAY...MORE OF THE SAME AS GFS KEEPS STATIONARY FRONT AND SURFACE TROUGH TO OUR NORTH WITH BROAD WEAK LOW PRESSURE DVLPNG IN NORTHEAST GULF BY WED. THIS ENSURES CONTINUED LIKELY THUNDERSTORM COVERAGE WITH LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING EACH AFTERNOON AND EVENING. THURSDAY THROUGH SUNDAY...NEW GFS RUN SUGGESTS THURSDAY IS BEGINNING OF TRANSITION WITH TROUGH WEAKENING AND SUBTROPICAL HIGH BEGINNING TO BUILD NORTHWARD OVER FORECAST AREA BY FRIDAY AND CONTINUING TO STRENGTHEN THROUGH THE WEEKEND. THIS WOULD RETURN US TO NEAR CLIMO TEMPS AND POPS ON SATURDAY AND SUNDAY. SOME UNCERTAINTY WHETHER THIS DRYING TREND WILL BE SO PRONOUNCED...BUT FOR NOW HAVE TRENDED WEEKEND CHANCES DOWN WITH MODEL GUIDANCE TO 30 TO 40 PCT COVERAGE IN AFTERNOON WHICH IS RIGHT AT CLIMO. && .AVIATION...EASTWARD MOVING STORMS WILL RESULT IN IFR CONDITIONS AT TAF SITES THROUGH LATE AFTERNOON. WEAK EAST COAST SEA BREEZE DEVELOPMENT LIKELY ALONG IMMEDIATE COAST SOUTH OF CAPE CANAVERAL...WITH LATER DISRUPTION AS STORMS SPREAD TO THE COAST AND OFFSHORE. EXPECT A PERIOD OF VARIABLE WINDS AT KMLB/KVRB...POSSIBLY BRIEFLY ONSHORE AS SEA BREEZE BOUNDARY ATTEMPTS TO PENETRATE INLAND SLIGHTLY. A SECOND ROUND OF STORMS...ALBEIT WITH LOWER COVERAGE... POSSIBLE INTO THE EARLY EVENING ALL AREAS. && .MARINE...OFFSHORE FLOW WILL AVERAGE NEAR 10 KT OVERNIGHT WITH SEAS 1-2 FT NEARSHORE AND 2-3 FEET OFFSHORE. WINDS/SEAS LOCALLY HIGHER NEAR SCATTERED-NUMEROUS SHOWERS/STORMS MOVING OFFSHORE MAINLY THROUGH EARLY EVENING. MONDAY THROUGH FRIDAY...WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA. SHOULD BE RELATIVELY HIGH COVERAGE OF THUNDERSTORMS IN THE 0 TO 20 MILES OUT SEGMENT OF COASTAL WATERS THROUGH THURSDAY. GFS MODEL SHOWS STRENGTHENING PRESSURE GRADIENT BETWEEN WEAK NE GULF LOW PRESSURE AND BUILDING SUBTROPICAL RIDGE ON WED THAT MIGHT INCREASE OFFSHORE WINDS IN SOUTHERN SEGMENT TO AROUND 15 KTS. && .FIRE WEATHER...MONDAY THROUGH FRIDAY...NO SIGNIFICANT CONCERNS WITH CONTINUED WET WEATHER OTHER THAN HIGH THAN NORMAL THREAT OF LIGHTNING STRIKES. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 90 / 30 60 40 70 MCO 75 90 75 91 / 20 70 30 70 MLB 74 91 73 90 / 30 60 30 60 VRB 74 93 74 91 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SPRATT LONG TERM....HAGEMEYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EDT SUN JUL 29 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 292100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 539 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ABUNDANT MOISTURE WILL COMBINE WITH DAYTIME HEATING AND A LATE AFTERNOON SEA BREEZE ALONG THE EAST CENTRAL FLORIDA COAST TO PRODUCE NUMEROUS SHOWERS AND STORMS TODAY. STORMS ARE EXPECTED TO INITIALLY FORM OVER THE WEST SIDE OF THE STATE AS A DIFFUSE WEST COAST SEA BREEZE FORMS AND PUSHES INLAND. A STRENGTHENING DEEP LAYER WEST TO EAST WIND FLOW WILL PUSH THIS ACTIVITY QUICKLY INTO THE CENTRAL AND EASTERN PENINSULA FROM LATE AFTERNOON INTO THE EARLY EVENING. A LATE AFTERNOON ATLANTIC SEA BREEZE IS EXPECTED TO FORM...AND REMAIN PINNED OVER THE COASTAL COUNTIES...ACTING AS AN ADDITIONAL FOCUS FOR STORMS. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS ...AND POSSIBLY SOME LARGE HAIL OR AN ISOLATED TORNADO NEAR THE EAST COAST. ...MARINE THUNDERSTORM GUST IMPACT... ANY ACTIVITY WHICH FORMS OVER LAND WILL PUSH EASTWARD OUT OVER THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. LOCALLY STRONG WIND GUSTS OF AT LEAST 35 KNOTS...ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS MOVING RAPIDLY OFFSHORE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE VERY ACTIVE WEATHER PATTERN FEATURING NUMEROUS SHOWERS AND LIGHTNING STORMS OVER EAST CENTRAL FLORIDA AND THE ADJACENT ATLANTIC WATERS WILL CONTINUE THROUGH THE MIDDLE OF THE UPCOMING WEEK...AS A FRONTAL BOUNDARY SAGS ACROSS THE SOUTHEASTERN STATES AND TOWARD NORTH FLORIDA. RESIDENTS AND MARINERS WILL NEED TO BE ALERT FOR DETERIORATING WEATHER CONDITIONS EACH AFTERNOON AND EVENING AS STORMS MOVE IN FROM THE WEST EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT SUN JUL 29 2007 FLZ045-292000- ORANGE- 327 PM EDT SUN JUL 29 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL ORANGE COUNTY... AT 323 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER BITHLO... MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 335 PM EDT SUN JUL 29 2007 FLZ047-147-292000- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 335 PM EDT SUN JUL 29 2007 ...STRONG THUNDERSTORMS EXPECTED ACROSS BREVARD COUNTY... THROUGH 430 PM...STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS BREVARD COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND MAY PRODUCE MINOR FLOODING OR PONDING ON ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
The Melbourne radar (KMLB), 59 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail. Local standard time, as filed.
Hail was reported along US Highway 1 just north of Vero Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52397.